Alert archive / New York / Flash Flood Warnings in 2011

Flash Flood Warning 12, NWS Albany, NY

May 27, 2011Herkimer County, New York

NWS Albany, NY issued this flash flood warning at May 27, 2011, 11:41 PM EDT for Herkimer County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2011, 11:41 PM EDT (03:41 UTC)
Expired
May 28, 2011, 2:20 AM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 92 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 3.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
771 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1872 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

770 
WGUS51 KALY 280341
FFWALY
NYC043-280930-
/O.NEW.KALY.FF.W.0012.110528T0341Z-110528T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1141 PM EDT FRI MAY 27 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...LITTLE FALLS...ILION...HERKIMER...

* UNTIL 530 AM EDT

* AT 1131 PM EDT...HEAVY RAIN WAS REPORTED FROM THUNDERSTORMS OVER 
  THE WARNED AREA. EXCESSIVE RUNOFF FROM THIS RAIN WILL CAUSE 
  FLOODING OF RIVERS...STREAMS AND LOW LYING AREAS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POLAND...
  OHIO...NORTHWOOD...NEWPORT...MIDDLEVILLE AND COLD BROOK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4322 7508 4326 7516 4330 7515 4334 7509
      4341 7509 4338 7486 4334 7487 4329 7472
      4325 7470 4318 7470 4308 7477 4303 7474
      4286 7476 4289 7487 4284 7488 4282 7492
      4290 7509 4285 7514 4285 7521 4306 7522

$$

SND
1 follow-up statement
485 
WGUS71 KALY 280620
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
220 AM EDT SAT MAY 28 2011

NYC043-280627-
/O.CAN.KALY.FF.W.0012.000000T0000Z-110528T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HERKIMER NY-
220 AM EDT SAT MAY 28 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN HERKIMER
COUNTY...

HEAVY RAIN HAS MOVED OUT OF THE AREA. ADDITIONAL RAINFALL IS 
FORECAST TO BE LIGHT THROUGH DAYBREAK.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4322 7508 4326 7516 4330 7515 4334 7509
      4341 7509 4338 7486 4334 7487 4329 7472
      4325 7470 4318 7470 4308 7477 4303 7474
      4286 7476 4289 7487 4284 7488 4282 7492
      4290 7509 4285 7514 4285 7521 4306 7522

$$

SND

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at May 27, 10:58 PM EDT, 43 minutes earlier.

Area forecast discussion, May 27, 10:58 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1058 PM EDT FRI MAY 27 2011

.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN ACROSS NORTHERN NEW YORK
AND NORTHERN NEW ENGLAND THIS AFTERNOON AND EVENING. A
DISTURBANCE MOVING ALONG THE BOUNDARY WILL PRODUCE SHOWERS...AND
SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS INTO THIS
EVENING ONCE AGAIN. THE BOUNDARY WILL MOVE BACK NORTHWARD AS A
WARM FRONT DURING THE WEEKEND...AS HIGH PRESSURE BUILDS FROM THE
SOUTHEAST AND THE MID ATLANTIC REGION. HOT AND HUMID WEATHER CAN
BE EXPECTED FOR THE MEMORIAL DAY HOLIDAY...AS TEMPERATURES WILL
RUN WELL ABOVE NORMAL.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 1030 PM EDT...SHOWERS AND THUNDERSTORMS CONTINUE TO AFFECT
THE WESTERN ADIRONDACKS/MOHAWK VALLEY...WITH EMBEDDED STRONGER
THUNDERSTORMS...AND TRAINING CELLS. WILL HAVE TO KEEP A CLOSE EYE
AS THERE IS SOME EVIDENCE CELLS MAY CONTINUE
TRAINING...WHICH...GIVEN HIGH RAINFALL RATES...COULD LEAD TO HYDRO
CONCERNS...ESP ACROSS SOUTHERN HERKIMER CO.

WE EXPECT THE LARGE AREA OF SHOWERS/TSTMS...ASSOCIATED WITH A
SHORTWAVE MOVING NORTH ACROSS THE EASTERN GREAT LAKES...TO
CONTINUE EDGING SLOWLY EAST OVER THE NEXT FEW HOURS...AFFECTING
MAINLY AREAS ACROSS THE SCHOHARIE VALLEY/WESTERN MOHAWK
VALLEY/ADIRONDACKS THROUGH 1 AM...THEN INCREASING ACROSS
NORTHERN/WESTERN PORTIONS OF THE CAPITAL REGION BETWEEN 1 AND 3
AM. THE SHOWERS/TSTMS SHOULD GRADUALLY WEAKEN IN TIME...WITH AREAL
COVERAGE LIKELY DIMINISHING ACROSS PORTIONS OF WESTERN NEW
ENGLAND...AS WELL AS WITHIN THE MID HUDSON VALLEY AND NW CT.

SO...FOR CHANGES TO GRIDDED DATABASE...HAVE KEPT CONDITIONS DRY
FROM THE HUDSON RIVER E THROUGH AROUND 1 AM...WHILE INCREASING
POPS TOWARD THE N/W INTO THE CATEGORICAL RANGE. ALSO...HAVE
INCLUDED MENTION OF GUSTY WINDS/HEAVY RAIN WITH TSTMS FROM THE
CAPITAL REGION N AND W. OTHERWISE...JUST MINOR TWEAKS BASED ON
RECENT OBS.

PREVIOUS DISCUSSION FOLLOWS...

AS OF 730 PM EDT...HAVE CUT POPS FOR SOUTHERN AREAS FROM THE
HUDSON VALLEY EAST IN THE IMMEDIATE NEAR TERM...AND LOWERED TO
SLIGHT CHC FROM ALBANY SOUTH AND EAST. MAIN FORCING...IN THE FORM
OF WEAK UPPER LEVEL JET DYNAMICS...AND LOW LEVEL MOISTURE
CONVERGENCE HAS KEPT MOST CONVECTIVE ELEMENTS ACROSS NORTHERN
PORTIONS OF THE REGION...GENERALLY NORTH OF THE MOHAWK RIVER
VALLEY THROUGH THE ADIRONDACKS AND INTO SOUTHERN VT. THIS WEAK
FORCING SHOULD REMAIN IN PLACE...OR MAY EVEN LIFT FURTHER N OVER
THE NEXT FEW HOURS. HOWEVER...SHORTWAVE ACROSS THE CENTRAL
APPALACHIANS MAY PROVIDE ADDITIONAL FORCING LATER THIS EVENING FOR
SHOWERS AND THUNDERSTORMS TO EXPAND IN AREAL COVERAGE ONCE AGAIN
LATER THIS EVENING...INTO THE OVERNIGHT HOURS. TO ACCOUNT FOR THIS
POTENTIAL...WILL KEEP CHC POPS ACROSS THE REGION LATER
TONIGHT...AND LIKELY POPS ACROSS NORTHERN AREAS.

THE FRONTAL BOUNDARY APPEARS TO HAVE SETTLED ACROSS THE NORTH
COUNTRY...AND INTO THE LAKE GEORGE SARATOGA REGION AS OF THIS
TIME. LOCAL HIRESWRF AND HRRR BOTH HINT THAT THIS BOUNDARY MAY
SLIP FURTHER SOUTH THROUGH THIS EVENING...POSSIBLY INTO THE
CAPITAL REGION...BEFORE STALLING AND POSSIBLY LIFTING BACK N
TOWARD DAYBREAK. THIS SHALLOW FRONTAL BOUNDARY MAY PROVIDE
ADDITIONAL FOCUS FOR ADDITIONAL CONVECTION AS WELL
OVERNIGHT...ESP ON THE NORTH SIDE OF FRONTAL BOUNDARY.

ONLY ADDITIONAL CHANGES TO GRIDS AT THIS TIME WAS FOR HOURLY
TEMPS/DEWPOINTS AND WINDS ACCORDING TO RECENT OBS.

PREVIOUS DISCUSSION FOLLOWS...

SEVERE THUNDERSTORM WATCH 389 IN EFFECT. 18Z KALB SOUNDING SHOWS
INSTABILITY AND SHEAR PRESENT...SUPPORTIVE OF SOME POTENTIAL
SCATTERED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS.
WILL HAVE TO WATCH LOCAL AND STORM SCALE WIND EFFECTS IN THE RIVER
VALLEYS AND IN TERRAIN THAT COULD ENHANCE SHEAR FOR POSSIBLE
ISOLATED TORNADO. INSTABILITY AND SHEAR NOT QUITE WHAT IT WAS
YESTERDAY...BUT ENOUGH FOR SCATTERED SEVERE THUNDERSTORMS. VIL OF
THE DAY LOOKS TO BE AROUND THE LOWER 50S. CURRENT SCATTERED
ACTIVITY SHOULD EVOLVE INTO A LINE AND TRACK TO THE NORTHEAST
CATSKILLS...CAPITAL DISTRICT AND SOUTHERN VERMONT AND NORTHERN
BERKSHIRES THIS EVENING. OTHER LESS ORGANIZED SCATTERED ACTIVITY
COULD FORM FROM THE MID HUDSON VALLEY TO NW CT AND THE SOUTHERN
BERKSHIRES LATER THIS EVENING AND OVERNIGHT. SOME INDICATIONS IN
SHORT RANGE GUIDANCE THAT CONVECTION IN INTERIOR MID ATLANTIC WILL
TRACK NORTHEAST...AFFECTING THE CATSKILLS...CAPITAL DISTRICT...
SOUTHERN VT AND POINTS SOUTH AND EAST. WILL TRACK TRENDS UPSTREAM
FOR THAT. CONVECTIVE ACTIVITY WILL WEAKEN AND DIMINISH IN COVERAGE
LATER TONIGHT.

LOW TEMPERATURES IN THE 60S...WITH SOME PATCHY FOG TOWARD SUNRISE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
FOOTPRINT OF THE WEAKENING FRONT WILL REMAIN OVER OUR REGION
TOMORROW THROUGH SUNDAY...BUT LOW LEVEL CONVERGENCE WILL
DECREASE. STILL...WITH INSTABILITY AND WEAK CONVERGENCE...
SCATTERED THUNDERSTORM ACTIVITY SHOULD FORM AGAIN EACH
AFTERNOON...BUT LESS COVERAGE EACH DAY SATURDAY AND SUNDAY. UPPER
DYNAMIC SUPPORT ALSO WEAKENS...BUT STILL WILL HAVE TO KEEP AN EYE
FOR ISOLATED SEVERE THUNDERSTORMS...DEPENDING ON HOW MUCH SUNSHINE
AND INSTABILITY WE GET. QUITE A BIT OF CLOUDINESS IN OH VALLEY AND
ACROSS THE APPALACHIANS...BUT WITH UPPER SYSTEM BECOMING ABSORBED
INTO THE MAIN NORTHERN STREAM UPPER IMPULSE IN CANADA...AND SOME
GRADUAL WARMING ALOFT...MAY NOT BE AS MUCH CLOUDINESS. SO...GOING
WITH WARMER GUIDANCE NUMBERS FOR HIGH TEMPERATURES SATURDAY AND
SUNDAY. HIGHS SATURDAY IN THE 80S...SOME 70S HIGHER TERRAIN.
HIGHS SUNDAY A FEW DEGREES WARMER THAN SATURDAY. LOWS SATURDAY
NIGHT AND SUNDAY NIGHT IN THE 60S...SOME 50S SOUTHERN ADIRONDACKS.

UPPER RIDGING BUILDS EAST INTO OUR REGION ALONG WITH BETTER
WARMING AT THE BOUNDARY LAYER. BETTER CAPPING AND ONLY ISOLATED
CONVECTION...PERHAPS FAVORING TERRAIN. HIGHS MONDAY WELL INTO THE
80S TO AROUND 90.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A STRONG RIDGE AT 500 HPA WILL CONTINUE TO BE IN PLACE FOR MONDAY
NIGHT INTO TUESDAY ACROSS THE NORTHEAST. THIS WILL ALLOW FOR ABOVE
NORMAL WARMTH. OVERNIGHT LOWS WILL BE MUGGY ON MON NIGHT WITH MID
60S IN VALLEY AREAS...AND MID TO UPPER 50S ACROSS THE HIGHER
TERRAIN. HIGH TEMPS WILL BE HOT ONCE AGAIN ON TUESDAY...WITH MAX
TEMPS NEAR 90 IN VALLEY AREAS /AND EVEN INTO THE LOW 90S FOR THE MID
HUDSON VALLEY/. WITH THE STRONG RIDGE IN PLACE...SKIES SHOULD REMAIN
MOSTLY SUNNY...WITH JUST SOME PASSING CIRRUS.

A FAST MOVING SHORTWAVE WILL BE MOVING ACROSS SOUTHERN CANADA...AND
THIS WILL PUSH A COLD FRONT ACROSS THE AREA AT SOME POINT TUESDAY
NIGHT INTO WEDNESDAY. THE MODELS DON/T AGREE ON THE EXACT TIMING OF
THIS FEATURE. HAVE GENERALLY SIDED WITH THE 00 UTC ECMWF...WHICH
BRINGS A SLIGHT CHC FOR CENTRAL AND SOUTHERN AREAS AND CHC POPS FOR
NORTHWEST AREAS FOR TUESDAY NIGHT...AND CHC POPS ACROSS THE ENTIRE
AREA ON WED WITH THE FRONT CROSSING THE AREA ON WED AFTN. HAVE
INCLUDED THUNDER AS THERE SHOULD BE ENOUGH INSTABILITY TO SUPPORT
THUNDERSTORM ACTIVITY. DEPENDING ON THE TIMING OF THE FRONT...WED
MAY CONTINUE TO BE ABOVE NORMAL...WITH MAX TEMPS REACHING THE 80S IN
MANY AREAS.

IN THE WAKE OF THE FRONT...CANADIAN HIGH PRESSURE WILL BUILD IN FOR
WED NIGHT THROUGH FRIDAY. THIS WILL ALLOW FOR DRY WEATHER AND LESS
HUMID CONDITIONS WITH JUST SCT DIURNALLY DRIVEN CU. TEMPS WILL BE
NOTICEABLY COOLER...WITH 70S IN MOST AREAS FOR THURSDAY AND FRIDAY
/MID TO UPPER 60S ACROSS THE HIGH TERRAIN/ AND MIN TEMPS IN THE 50S
/UPPER 40S FOR THE SRN/WRN DACKS AND EASTERN CATSKILLS/.

&&

.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
A WEAK COLD FRONT WILL SETTLE SOUTHWARD THIS EVENING...BEFORE
STALLING IN THE VICINITY OF KALB AROUND MIDNIGHT. LOW CLOUDS/FOG MAY
DEVELOP IN THE WAKE OF THIS FRONT...ESP AT KGFL AFTER
03Z/SAT...AND KALB AFTER 08Z/SAT. AT KPOU...LOW STRATUS MAY
ENCROACH FROM THE SOUTHEAST CLOSER TO DAYBREAK...WITH POSSIBLE IFR
CIGS.

AS FOR SHOWER/THUNDERSTORM THREAT TONIGHT...IT APPEARS THROUGH
EARLY THIS EVENING...BEST CHANCE WILL BE AT KGFL AND KALB.
THEN...LATER THIS EVENING...AS A DISTURBANCE APPROACHES FROM THE
SOUTHEWEST...AREAL COVERAGE OF SHOWERS/TSTMS MAY INCREASE AT KGFL
AND KALB...BEFORE DECREASING AGAIN TOWARD DAYBREAK. CAN NOT
COMPLETELY RULE OUT A LATE NIGHT SHOWER/TSTM AT KPOU...BUT OVERALL
PROBABILITY APPEARS QUITE LOW AT THIS TIME.

OTHERWISE...CONDITIONS SHOULD GRADUALLY IMPROVE TO MVFR BY
15Z/SAT...THEN VFR BY 17Z...WITH VFR CONTINUING THROUGH 00Z/SUN.
ISOLATED TO SCATTERED SHOWERS/TSTMS MAY IMPACT THE TAF SITES SAT
AFTERNOON/EVENING...BUT OVERALL PROBABILITY OF DIRECTLY IMPACTING
TAF SITES TOO LOW AT THIS TIME TO WARRANT MENTION.

WINDS BEHIND THE FRONT AT KGFL WILL REMAIN MAINLY NORTHEAST
OVERNIGHT AT 5-10 KT. AT KALB...SOUTH WINDS SHOULD SHIFT INTO THE
NORTHEAST LATER THIS EVENING...BEFORE POTENTIALLY VEERING INTO THE
SE AGAIN LATER TONIGHT. AT KPOU...EXPECT MAINLY LIGHT/VARIABLE
WINDS OVERNIGHT. ON SAT...WINDS SHOULD TREND INTO THE SE AND
S...AT 8-12 KT BY LATE MORNING INTO THE AFTERNOON. WINDS WILL BE
GUSTY AND VARIABLE IN DIRECTION IN AND NEAR ANY THUNDERSTORMS THAT
OCCUR TONIGHT INTO SATURDAY.

OUTLOOK...
SAT-SUN...VFR/MVFR. ISOLD TO SCT SHRA/TSRA.
MON-TUE...VFR...NO SIG WX.
WED...VFR...CHC MVFR WITH SCT SHRA/TSRA.

&&

.FIRE WEATHER...
A FRONTAL BOUNDARY WILL REMAIN ACROSS NORTHERN NEW YORK
AND NORTHERN NEW ENGLAND THIS AFTERNOON AND EVENING. A
DISTURBANCE MOVING ALONG THE BOUNDARY WILL PRODUCE SHOWERS...AND
SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS INTO THIS
EVENING ONCE AGAIN. THE BOUNDARY WILL MOVE BACK NORTHWARD AS A
WARM FRONT DURING THE WEEKEND...AS HIGH PRESSURE BUILDS FROM THE
SOUTHEAST AND THE MID ATLANTIC REGION. HOT AND HUMID WEATHER CAN
BE EXPECTED FOR THE MEMORIAL DAY HOLIDAY...AS TEMPERATURES WILL
RUN WELL ABOVE NORMAL.

SHOWERS AND THUNDERSTORMS TONIGHT WITH RELATIVE HUMIDITIES AROUND
100 PERCENT. SCATTERED SHOWERS AND THUNDERSTORMS TOMORROW
AFTERNOON WITH MINIMUM DAYTIME RELATIVE HUMIDITIES AT AROUND 50-70
PERCENT. RELATIVE HUMIDITIES CLIMBING AGAIN SATURDAY NIGHT TO
AROUND 100 PERCENT. MORE WIDELY SCATTERED THUNDERSTORM ACTIVITY
SUNDAY AFTERNOON WITH MINIMUM DAYTIME MINIMUM RELATIVE HUMIDITIES
AT AROUND 50-60 PERCENT.

SOUTH WINDS TONIGHT AT 15 MPH OR LESS WILL CONTINUE TOMORROW AT
AROUND 15 MPH. SOUTH WINDS DIMINISH TO LESS THAN 15 MPH AGAIN
TOMORROW NIGHT...THEN INCREASE BACK TO 15 MPH SUNDAY. THERE MAY BE
SOME GUSTS TO 20 MPH SUNDAY.

&&

.HYDROLOGY...
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE
ALBANY HYDRO SERVICE AREA ONCE AGAIN THIS AFTERNOON AND EVENING...
WITH A FRONTAL BOUNDARY STATIONARY ACROSS NORTHERN NEW YORK AND
NORTHERN NEW ENGLAND. A DISTURBANCE MOVING ALONG THE BOUNDARY WILL
FOCUS THE SHOWERS AND THUNDERSTORMS.

THERE IS A CHANCE THAT THUNDERSTORMS WILL TRAIN OVER THE WESTERN
MOHAWK VALLEY...SCHOHARIE VALLEY...SOUTHERN ADIRONDACKS...LAKE
GEORGE AND SARATOGA REGIONS THIS AFTERNOON AND TONIGHT. EVEN
THOUGH THE BEST CHANCES FOR TRAINING THUNDERSTORMS ARE IN THOSE
AREAS...LOCALLY HEAVY RAIN IS POSSIBLE ANYWHERE IN THE FORECAST
AREA. PRECIPITABLE WATER VALUES WILL BE WELL ABOVE NORMAL...SO
THERE IS A POTENTIAL FOR HEAVY DOWNPOURS WHICH WILL LIKELY CAUSE
PONDING OF WATER ON POORLY DRAINED LOW LYING AREAS WITH EVEN
ISOLATED FLASH FLOODING POSSIBLE.

HOWEVER...THE THREAT AREA IS STILL SOMEWHAT UNCERTAIN...AND THE
POTENTIAL FOR WIDESPREAD FLASH FLOODING IS NOT EXPECTED AT THIS
TIME. RAPID RISES ARE LIKELY ON SMALLER STREAMS WHERE THE HEAVY
RAIN FALLS...WITH VERY LITTLE RESPONSE ON THE LARGE MAIN STEM
RIVERS.

HOT AND DRIER WEATHER MAY MOVE INTO THE REGION AS EARLY AS
SUNDAY....WHICH WILL ALLOW ANY ELEVATED FLOWS TO DECREASE THROUGH
THE MIDDLE OF NEXT WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...KL/NAS
SHORT TERM...NAS
LONG TERM...FRUGIS
AVIATION...KL/JPV
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, May 27, 8:25 PM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
825 PM EDT FRI MAY 27 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-281100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
825 PM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT. ALTHOUGH
THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND HAIL...THE THREAT FOR
WIDESPREAD SEVERE THUNDERSTORMS IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF MAINLY NON-SEVERE THUNDERSTORMS SATURDAY AND
SUNDAY DURING THE AFTERNOON...AND EARLY EVENINGS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 27, 8:31 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
831 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             FORT PLAIN              42.93N 74.63W
05/27/2011  E1.00 INCH       MONTGOMERY         NY   PUBLIC

            HAIL LASTED 10 TO 15 MINUTES

0800 PM     HAIL             5 S FORT PLAIN          42.86N 74.63W
05/27/2011  E1.75 INCH       MONTGOMERY         NY   PUBLIC

0820 PM     HAIL             FORT PLAIN              42.93N 74.63W
05/27/2011  E0.75 INCH       MONTGOMERY         NY   PUBLIC

&&

NAS
Special weather statement, May 27, 9:22 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
922 PM EDT FRI MAY 27 2011

NYZ032-038-280145-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
922 PM EDT FRI MAY 27 2011

...A STRONG THUNDERSTORM IN

  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING.  THIS STORM WAS LOCATED NEAR HERKIMER...OR
ABOUT OVER HERKIMER...AND MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
MIDDLEVILLE BY 930 PM EDT
NEWPORT AND 8 MILES SOUTHEAST OF POLAND BY 935 PM EDT
7 MILES SOUTHEAST OF COLD BROOK BY 940 PM EDT
8 MILES SOUTHEAST OF OHIO BY 945 PM EDT

RAINFALL RATES MAY EXCEED A HALF AN INCH IN AN HOUR.

LAT...LON 4333 7499 4333 7508 4409 7517 4405 7507
      4407 7490 4406 7485 4348 7477 4334 7487
      4328 7471 4323 7470 4286 7497 4294 7522
      4306 7522
TIME...MOT...LOC 0122Z 209DEG 25KT 4308 7499

TAW
Special weather statement, May 27, 10:19 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1019 PM EDT FRI MAY 27 2011

NYZ038-280300-
SOUTHERN HERKIMER NY-
1019 PM EDT FRI MAY 27 2011

...A STRONG THUNDERSTORM IN

  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 1013 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING.  THIS STORM WAS LOCATED NEAR WEST
WINFIELD...OR ABOUT 14 MILES SOUTH OF UTICA...AND MOVING NORTHEAST AT
30 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF CEDARVILLE BY 1025 PM EDT
6 MILES NORTHWEST OF ILION BY 1035 PM EDT
FRANKFORT BY 1040 PM EDT
MIDDLEVILLE BY 1055 PM EDT
NEWPORT...POLAND AND COLD BROOK BY 1100 PM EDT

THE RAINFALL RATES WILL APPROACH A HALF AN INCH IN AN HOUR.

LAT...LON 4322 7508 4326 7516 4329 7516 4330 7515
      4320 7488 4285 7516 4285 7521 4286 7522
      4292 7521 4306 7522
TIME...MOT...LOC 0218Z 209DEG 27KT 4293 7524

TAW
Special weather statement, May 27, 11:00 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1100 PM EDT FRI MAY 27 2011

NYZ032-038-280345-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
1100 PM EDT FRI MAY 27 2011

...A STRONG THUNDERSTORM IN

  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR CEDARVILLE...OR ABOUT 9 MILES SOUTH OF ILION...AND
MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
JORDANVILLE BY 1105 PM EDT
MOHAWK...ILION AND FRANKFORT BY 1110 PM EDT
HERKIMER BY 1115 PM EDT
LITTLE FALLS BY 1120 PM EDT
MIDDLEVILLE BY 1125 PM EDT
7 MILES SOUTHEAST OF NEWPORT BY 1130 PM EDT

RAINFALL RATES MAY APPROACH AN INCH AN HOUR FROM THE THUNDERSTORMS.

LAT...LON 4309 7519 4322 7508 4326 7516 4330 7515
      4334 7509 4351 7510 4345 7480 4334 7487
      4329 7471 4320 7470 4285 7497 4290 7509
      4285 7514 4288 7521
TIME...MOT...LOC 0300Z 209DEG 28KT 4293 7505

TAW
Local storm report, May 27, 11:24 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1124 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     HAIL             MIDDLEVILLE             43.14N 74.97W
05/27/2011  M1.00 INCH       HERKIMER           NY   PUBLIC

            WKTV SPOTTER.

&&

KLIPTON
Special weather statement, May 27, 11:30 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1130 PM EDT FRI MAY 27 2011

NYZ038>040-082-280400-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
SOUTHERN HERKIMER NY-
1130 PM EDT FRI MAY 27 2011

...A STRONG THUNDERSTORM IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 1127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS UP
TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR LITTLE FALLS...AND MOVING NORTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
DOLGEVILLE BY 1135 PM EDT
STRATFORD BY 1145 PM EDT
7 MILES NORTHWEST OF CAROGA LAKE BY 1155 PM EDT

LAT...LON 4328 7469 4323 7453 4324 7436 4323 7435
      4291 7478 4303 7496
TIME...MOT...LOC 0330Z 222DEG 30KT 4305 7477

GJM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 9:22 PM EDTSpecial Weather StatementALYHerkimer23 min
May 27, 9:28 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer62 min
May 27, 10:19 PM EDTSpecial Weather StatementALYOneida41 min
May 27, 10:56 PM EDTAreal Flood AdvisoryALYHerkimer3 hr
May 27, 11:00 PM EDTSpecial Weather StatementALYOneida45 min
May 27, 11:30 PM EDTSpecial Weather StatementALYFulton30 min
May 27, 11:34 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery56 min
May 28, 12:06 AM EDTSpecial Weather StatementALYAlbany, Fulton, Greene, Montgomery, Schenectady, Schoharie39 min
May 28, 12:32 AM EDTSpecial Weather StatementALYWarren28 min
May 28, 12:43 AM EDTSpecial Weather StatementALYAlbany, Saratoga, Schenectady47 min
May 28, 12:52 AM EDTSevere Thunderstorm WarningALYHamilton, Warren41 min
May 28, 1:25 AM EDTSpecial Weather StatementALYSaratoga, Warren, Washington50 min
May 28, 1:04 PM EDTSpecial Weather StatementALYWarren56 min
May 28, 1:21 PM EDTSevere Thunderstorm WarningALYWarren54 min
May 28, 2:15 PM EDTSevere Thunderstorm WarningALYWarren, Washington39 min
May 28, 2:52 PM EDTSpecial Weather StatementALYSaratoga38 min
May 28, 2:53 PM EDTAreal Flood AdvisoryALYFulton, Hamilton, Saratoga, Warren4 hr
May 28, 3:04 PM EDTSpecial Weather StatementALYWarren26 min
May 28, 3:35 PM EDTSpecial Weather StatementALYWarren40 min
May 28, 3:37 PM EDTFlash Flood WarningALYSaratoga, Warren6 hr
May 28, 4:08 PM EDTSevere Thunderstorm WarningALYWarren, Washington67 min
May 28, 5:48 PM EDTRiver Flood WarningALYWarren4 days

Nearby

Flash Flood Warnings in New York, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.